MAUDE Adverse Event Report: ARTHREX, INC. DRV SFT,T10 HEXALOBE,CANN,STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRV SFT,T10 HEXALOBE,CANN,STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRV SFT,T10 HEXALOBE,CANN,STR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a surgery four drivers broke during removal of the screw.No harm for patient, operator or third party was reported.Update (b)(6) 2022: removal of plate and screws was performed.There was no harm for patient, operator or third-party.Another screw driver was used to finish the surgery successfully.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2022: the part and lot numbers of broken drivers were received: ar-8610d-25, lot 6045184103.Ar-8737-25, lot 01391809.Ar-8610d-30, lot (10)1392150.Ar-8737-26, lot (10)1392118.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual inspection it was noted that the drive geometry at the distal tip returned ar-8737-26 had twisted and damaged.No fragments were returned for inspection.It was not indicated if a torque indicating adapter had been used with the device.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRV SFT,T10 HEXALOBE,CANN,STR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15249496
Report Number1220246-2022-05400
Device Sequence Number20309691
Product Code LXH
UDI-Device Identifier00888867046214
UDI-Public00888867046214
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV SFT,T10 HEXALOBE,CANN,STR
Device Catalogue NumberAR-8737-26
Device Lot Number1392118
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown